Mississippi, 2015

Hail in Mississippi, June 22, 2015

June 22, 2015 · NWS MOB · 1 event in 1 county or zone

An isolated, pulse severe storm developed on the afternoon of June 22nd, resulting in some hail in southeast Mississippi.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

An isolated, pulse severe storm developed on the afternoon of June 22nd, resulting in some hail in southeast Mississippi.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 22, 2:41 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Jun 22, 2:41 PM CST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
341 PM CDT MON JUN 22 2015

.SHORT TERM...(TONIGHT AND TUESDAY)...UPPER RIDGING WILL BUILD
EASTWARD OUT OF THE SOUTHERN PLAINS INTO THE AREA THROUGH TUESDAY.
THIS WILL MAINTAIN THE HOT AND MOSTLY DRY CONDITIONS ACROSS THE
AREA. HIGHS WILL AGAIN BE IN THE MID/UPPER 90S. COASTAL LOCATIONS
WILL BE IN THE LOW/MID 90S. THE COMBINATION OF THE HEAT AND HIGH
HUMIDITY WILL CREATE HEAT INDEX VALUES OF 103-107 ACROSS THE AREA
DURING THE AFTERNOON. ENOUGH MIXING IS EXPECTED DURING THE AFTERNOON
TO KEEP HEAT INDEX VALUES JUST BELOW ADVISORY CRITERIA...BUT THAT
WILL BE SOMETHING TO WATCH FOR TUESDAY. ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS WILL DEVELOP DURING THE AFTERNOON HOURS
AND GRADUALLY DISSIPATE DURING THE EVENING. FREQUENT
LIGHTNING...GUSTY WINDS AND VERY HEAVY RAIN ARE THE PRIMARY THREATS.
/13

THIS AFTERNOON'S WET MICROBURST RISK IS MODERATE

(TUESDAY NIGHT THROUGH WEDNESDAY NIGHT)...THE FORECAST AREA LIES
UNDER THE EASTERN EDGE OF THE RIDGE TO THE WEST. DEEP LAYER MOISTURE
WILL CONTINUE TO BLANKET THE AREA WITH PWATS CLIMBING TO AS HIGH AS
2.O INCHES DURING THE AFTERNOON. TEMPERATURES WILL CONTINUE TO TREND
WARMER THEN CLIMATOLOGICAL NORMS. DAY TIME HIGH TEMPERATURES WILL
CLIMB PRIMARILY INTO THE LOW TO UPPER 90S. EXPECT A SEA BREEZE TO
DEVELOP ALONG THE COAST WEDNESDAY AFTERNOON TRIGGERING ISOLATED TO
SCATTERED CONVECTION WHICH WILL DISSIPATE BY EARLY EVENING. /08 JW

.LONG TERM...(THURSDAY THROUGH MONDAY)...A LITTLE RELIEF IN THE HOT
DAYTIME TEMPERATURES SHOULD ARRIVE THURSDAY AS THE RIDGE STARTS TO
BREAK DOWN AND A STEADY ONSHORE FLOW DEVELOPS. PWATS REMAIN IN THE
2 INCH RANGE AND FALLING HTS ALOFT SHOULD LEAD TO AN INCREASE IN
AFTERNOON CONVECTION. A LONGWAVE TROUGH SLOWLY ESTABLISHES ITSELF
OVER THE REGION BY THE WEEKEND AND THE TREND OF AFTERNOON CONVECTION
DISSIPATING BY EARLY EVENING SHOULD CONTINUE UNTIL SATURDAY NIGHT
WHEN A MAJOR UPPER LEVEL TROUGH IS PROJECTED TO DRIVE A COLD FRONT
INTO THE AREA FROM THE WEST...TRIGGERING NOCTURNAL SHOWERS AND
THUNDERSTORMS. THE WEAKENING FRONTAL BOUNDARY WILL THEN LIKELY STALL
OVER THE NORTHERN GULF COAST COUPLING WITH THE SEA BREEZE DURING THE
DAY TO AID CONVECTIVE DEVELOPMENT AND THEN MOVING WITH THE LAND
BREEZE OVERNIGHT OFF THE COAST. DAYTIME HIGH TEMPERATURES WILL TREND
A LITTLE ABOVE NORMAL THROUGH THE WORK WEEK AND THEN A LITTLE BELOW
NORMAL OVER THE WEEKEND AND MONDAY. /08 JW

&&

.AVIATION...18Z ISSUANCE...VFR CONDITIONS WILL PREVAIL THROUGH THE
NEXT 24 HOURS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP DURING THE AFTERNOON HOURS WITH LOCALIZED MVFR/IFR
CONDITIONS POSSIBLE IN AND AROUND STORMS. /13

&&

.MARINE...A WEAK SURFACE RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE
NORTHERN GULF OF MEXICO THROUGHOUT THE WEEK. WINDS WILL PRIMARILY BE
LIGHT AND FROM THE SOUTHWEST...OCCASIONALLY TURNING TO THE WEST TO
NORTHWEST DURING THE OVERNIGHT HOURS. WINDS AND SEAS WILL BE HIGHER
OVER THE NEAR SHORE WATERS DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS DUE TO AFTERNOON AND LOCAL SEABREEZE EFFECTS. /13

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      75  96  75  95  74 /  20  30  20  30  20
PENSACOLA   78  94  77  94  76 /  20  30  20  30  20
DESTIN      80  91  82  91  80 /  20  20  20  30  20
EVERGREEN   73  98  73  97  73 /  20  20  20  30  20
WAYNESBORO  73  98  72  96  72 /  20  30  20  30  20
CAMDEN      73  98  73  96  72 /  05  20  20  30  20
CRESTVIEW   74  98  75  97  74 /  20  30  20  30  20

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 22, 1:30 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
230 PM CDT MON JUN 22 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-231045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
230 PM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...REST OF TODAY AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON WITH GUSTY
STRAIGHT LINE WINDS...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
PERIODS OF HEAVY LOCALIZED RAINFALL.

HEAT INDEX VALUES WILL CLIMB TO BETWEEN 103 AND 108 DEGREES THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AFTERNOON HEAT INDEX VALUES WILL CLIMB TO BETWEEN 103 AND 108
DEGREES THROUGH MIDWEEK...DECREASING SLIGHTLY TO BETWEEN 97 AND 102
DEGREES THROUGH THE REMAINDER OF THE WEEK.

ISOLATED TO SCATTERED AFTERNOON AND EARLY EVENING SHOWERS AND
THUDNERSTORMS WILL CONTINUE THROUGH THE REMAINDER OF THE WEEK. THE
STORMS WILL PRODUCE GUSTY WINDS...FREQUENT LIGHTNING AND BRIEF HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED
THROUGH SUNDAY.

GMZ630>635-650-655-670-675-231045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
230 PM CDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...REST OF TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 22, 3:58 PM CST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
458 PM CDT MON JUN 22 2015

ALZ053-222245-
CLARKE AL-
458 PM CDT MON JUN 22 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARKE COUNTY UNTIL
545 PM CDT...

AT 457 PM CDT...A CLUSTER OF STRONG THUNDERSTORMS WAS LOCATED NEAR
WHATLEY...OR 8 MILES EAST OF GROVE HILL...MOVING NORTH AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
WHATLEY...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

LAT...LON 3183 8750 3182 8750 3181 8752 3170 8752
      3170 8757 3159 8757 3159 8776 3183 8771
TIME...MOT...LOC 2157Z 188DEG 5KT 3169 8764

BUTTS
Special weather statement, Jun 22, 4:08 PM CST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
508 PM CDT MON JUN 22 2015

MSZ078-222315-
STONE MS-
508 PM CDT MON JUN 22 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN STONE COUNTY UNTIL
615 PM CDT...

AT 507 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES WEST OF
MCHENRY...OR 13 MILES SOUTHWEST OF WIGGINS. THIS STORM WAS MOVING
SLOWLY NORTHWEST AT AROUND 5 MPH.

LOCATIONS IMPACTED INCLUDE...
WIGGINS...             MCHENRY...             PERKINSTON...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3081 8934 3084 8911 3068 8914 3068 8924
      3065 8924 3065 8934
TIME...MOT...LOC 2207Z 165DEG 4KT 3070 8926
Special weather statement, Jun 22, 4:40 PM CST, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
540 PM CDT MON JUN 22 2015

ALZ263-222315-
MOBILE CENTRAL AL-
540 PM CDT MON JUN 22 2015

...A STRONG THUNDERSTORM WILL AFFECT WESTERN MOBILE COUNTY UNTIL 615
PM CDT...

AT 540 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR REGIONAL
AIRPORT IN WEST MOBILE...MOVING WEST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              TILLMANS CORNER...     THEODORE...
MIDTOWN MOBILE...      REGIONAL AIRPORT IN WEST MOBILE...
NORTHEASTERN GRAND BAY...                     I10 AND I65...
I65 AND US 45...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3050 8840 3070 8841 3078 8812 3061 8805
      3059 8806 3058 8806 3058 8807 3057 8809
      3056 8808 3054 8808
TIME...MOT...LOC 2240Z 083DEG 6KT 3063 8824
Local storm report, Jun 22, 4:55 PM CST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
555 PM CDT MON JUN 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     HAIL             3 SSE REGIONAL AIRPORT  30.64N 88.22W
06/22/2015  E0.88 INCH       MOBILE             AL   PUBLIC

            PUBLIC REPORT OF NICKEL SIZE HAIL AT INTERSECTION OF
            SCHILLINGER AND COTTAGE HILL ROADS IN WEST MOBILE.

&&

GENEJ
Special weather statement, Jun 22, 5:06 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
606 PM CDT MON JUN 22 2015

ALZ261-263-230000-
MOBILE INLAND AL-MOBILE CENTRAL AL-
606 PM CDT MON JUN 22 2015

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MOBILE COUNTY UNTIL 700 PM
CDT...

AT 605 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER I65 AND US
45...OR OVER MOBILE...MOVING SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              PRICHARD...            SARALAND...
SATSUMA...             CHICKASAW...           MIDTOWN MOBILE...
I65 AND AL 158...      I65 AND I165...        I65 AND US 43...
I65 AND US 45...       SEMMES...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH AND
NICKEL SIZED HAIL. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO
BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

LAT...LON 3063 8815 3070 8816 3073 8833 3080 8824
      3092 8820 3086 8798 3084 8795 3082 8796
      3081 8799 3080 8799 3076 8803 3075 8803
TIME...MOT...LOC 2305Z 358DEG 9KT 3074 8813
Special weather statement, Jun 22, 5:14 PM CST, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
614 PM CDT MON JUN 22 2015

ALZ059-FLZ201-203-230015-
ESCAMBIA AL-SANTA ROSA INLAND FL-ESCAMBIA INLAND FL-
614 PM CDT MON JUN 22 2015

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ESCAMBIA...NORTHWESTERN
SANTA ROSA AND NORTHERN ESCAMBIA COUNTIES UNTIL 715 PM CDT...

AT 612 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER POLLARD...OR
NEAR FLOMATON...MOVING SOUTH AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
CENTURY...             FLOMATON...            JAY...
POLLARD...

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 50 MPH AND
SMALL HAIL. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO
BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM
HAS PASSED.

FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING WIRED
TELEPHONES DIRECTLY CONNECTED TO OUTSIDE PHONE LINES.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN
MOBILE.

LAT...LON 3111 8729 3109 8709 3080 8707 3084 8738
TIME...MOT...LOC 2312Z 008DEG 7KT 3103 8720

BUTTS

The radar

The Mobile radar (KMOB), 87 km away, was scanning. The volume nearest the first event began at 23:30 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stone

When
June 22, 5:30 PM CST to 5:32 PM CST
Where
Stone County, Wiggins
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
30.850, -89.130

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2015Every state in 2015This day in weather historyWarnings in Mississippi, June 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 586981.